Motion is a big trigger for me. In particular, it triggers more head pressure. Does anyone else get this? It happens with car travel, boat travel, any motion. I don’t know how to overcome it! Any advice is greatly appreciated! I know I should probably stay home but with two kids I have to drive them to school activities, etc etc
Yep, that’s partly why Amitriptyline helps. 20mg really cuts down the motion sickness and increases your tollerance for it.
I’m on 30 of Ami and 150 of Topamax. I think I am going to try reducing the Topamax. May be too much. So this head pressure is a form of motion sickness?
Could be migraine?
Motion is a trigger for me as well. I generally, have head pressure constantly though but it increases with motion. If you haven’t already go see a neurologist and read MAV literature on Dr. Timothy Hain’s Dizz-Doc website. Refer to his flow chart for therapies (medicine trials) as well. I have had success with all of these drugs but cannot see to tolerate any of them well. Currently on 25mgs of Nortriptyline but probably switching to Amitriptyline soon. Check your diet as well and where Theraspecs if computer work bothers you.
Thank you! I actually just started wearing those! Seems like our symptoms are very similar.
When you say you cannot tolerate the meds, do you mean the side effects? Are you getting better overall with time?
Chris why the plan to move to Ami?
Cannot tolerate Nori. Too many heart side effects which reduce efficacy at my needed therapeutic dose. I am hoping Ami will have less of that affect on my since it has a much lower effect on norepinephrine reuptake, ,which seems to potentially be an issue with me, because I was unable to tolerate Pristiq and Effexor in the same way.
Ah, interesting. Go for it - it’s been really useful for me. Not a cure by any means, though it’s eliminated the migraines at a very low dose. I’m still left with the underlying condition that has been causing the migraines (imho). Good luck with it!
Thanks, James. I might add I had similar heart issues as you with Propranolol. You are able to tolerate Ami pretty well - at least no issues in that area?
I tried Verapamil 40mgs for 1 week and it was a miracle, but I had to discontinue due to heart side effects. My heart is supposedly normal though - just got it checked out at Stanford and no issues there. So my body just does not like some of these chemicals.
No significant issues Chris except:
- an increase in dizziness when I upped the dosage beyond what i felt to be the therapeutic maximum (some say this effect goes over time, but I’ve not checked this, I just increased until the dizziness got worse rather than better)
- I sometimes get mild constipation
- initially I got dry mouth but this seems to have gone away.
- very rarely I have had a vivid nightmare.
Amitriptyline was effective in reducing:
- my dizziness
- visual hallucinations (aka ‘visual vertigo’)
- motion intolerance
It has a very positive effect on promoting a good nights sleep and eliminated my migraines within days. It has also allowed me to use the computer for hours on end without issue. I’d say for a drug that was never intended to treat this condition its pretty amazing!
However, I might add, I’m not back to normal on it, but compared to the way I was before its made a huge difference to my quality of life.
Chris just curious, did Dr Hain give a general average on time to recovery with his patients?
Great information and that sounds like a pretty damn good outcome to me from where I am now. About to detox from Nori for a couple weeks and be medicineless which is going to suck. But hopefully the outcome on the other end will be worth it.
All migraines, people, and their response to medicines are extremely different. All the neurologists I have seen have never mentioned a timeliness in the least. It is basically a wait and see approach. People respond to these medicines in all different types of ways - you just have to trudge through until you find the right one, which has taken 2.5 years so far for me. My first I tried alternative methods which just seems like a waste now. Over the last 2.5 though I have honed in and really hope I am close with Ami.
Oh really, can’t you just swap over at low dose? They are very similar drugs?
You also need to consider the underlying condition if it’s not migraine.
In my case ear trauma and I believe its brought on a level of hydrops from loose otoconia (i have ear pressure, though no ‘fullness’, tinnitus, associated hyperacusis and some hearing loss, though its atypically at high frequencies). I’m pretty sure this is fairly common as BPPV is very common. For me to get really better I guess my ear has to clear away the debris over time and that should improve my plumbing. Many academics believe there is a mechanism to clear loose otoconia, but as you can imagine, this is probably a very long drawn out process with potential ups and downs. Many believe that full blown Menieres is probably total blockage by these little rocks.
So it’s a question of getting remission or cure from whatever was causing the migraines, imho. NB I’ve had one migraine my entire life prior to getting MAV, so i’m fairly sure there is some other cause.
A good way of judging general prognosis is having a look at the history of posts on this forum. I’ve looked at how several users have improved and it seems people seem to get much better initially with meds, then takes them another 2 to 4 years to get a lot better still. Some seem less lucky. Good exercise seems to be a very good treatment. See ‘beatles909’ posts.
Well, that is a long story…when I introduced Lexapro for 1 dose while switching from effexor, it made me much worse. So I immediately switched back to Effexor and it never ended up working the same. It would flunk in and out the whole time I took it over the last year. What this means is, I could feel the medicine in my body and its efficacy and then when it gets to a certain level it would just seem to go away for 3-5 days - like I am detoxing…and then bounce back. Very strange and no one seems to have an explanation for it. So when I switched from Effexor to Nori it was a one-for-one and I am experiencing the same thing with Nori
I experienced the same issue while taking Zonisamide and introduced Nori concurrently for four days. I immediately stopped Nori after feeling worse (possibly regretful of that decision) and when just back on Zon it never worked the same. Just would flub in and out.
I am hoping if I give my self some time off Nori maybe a week or so clean, I will not experience this same issue.
At least one reason I having this issue is I have heart side effects which seem to coincide with this issue so it is probably just a matter of not being able to tolerate the medicines well.
Gosh, you have been in the wars, fine then, but take it easy for that period!
Not sure what you mean?